Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Is it ok to just stop the Protonix and switch to another medicine ?

I was on 40mg of Protonix everyday for 6 months. My new coverage doesn't cover it so the pharmacist told me to take 15mg of Prevacid. First of all, is it ok to just stop the Protonix and switch to another medicine. Second of all is ok to go from 40mg of medicine to 15mg.
Asked On : Sun, 18 Apr 2010
Answers:  2 Views:  488
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General Surgeon 's  Response
welcome to healthcaremagic
hope you are doing fine now
regarding the medicines like protonix or prevacid are to be taken as per advice of the treating doctor and for the time as advised
the prevacid is available in 2 strength and 30 mg would have been equivalent
Answered: Sun, 11 Dec 2011
I find this answer helpful
  Anonymous's Response

Hi.. Both of these drugs fall under the same group of proton pump inhibitors.. Stopping protonix abruptly does not cause any adverse effects and so is the use of the other alternative drug...

Answered: Sun, 25 Apr 2010
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor